MAUDE Adverse Event Report: COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a flexor rtps guiding sheath was used during a transjugular intrahepatic portosystemic shunt (tips) procedure on a patient.The customer experienced difficulty advancing a competitor's stent through the 10f sheath.The procedure was completed using a new 10f sheath device.Upon receipt of the complaint device, it was noted the hub was separated from the sheath.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: e1 - customer (person): unknown representative of integris baptist med.Ctr.Investigation ¿ evaluation an unknown representative of integris baptist med.Ctr.(united states) informed cook that on 09nov2022 another manufacturer's stent would not pass ¿as it should¿ through the valve of a flexor rtps guiding sheath (rpn: kcfw-10.0-35-rb-rtps-100; lot #: 14877280).The procedure was completed using another 10f sheath.Additionally, upon examination of the returned device, it was noted that the sheath had separated at the hub.It was reported that there were no adverse effects to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one sheath and dilator from rpn, kcfw-10.0-35-rb-rtps-100, in used condition.The shaft of the sheath had separated at the hub, with the flared portion of the sheath still in the hub.There is no delamination in the inner diameter of the tubing.Due to the damaged condition of the device, an inner diameter measurement at the hub was unable to be obtained.Additionally, a document-based investigation evaluation was performed.Cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14877280 records one relevant non-conformances.The non-conformance was for shaft damage.There are 100% inspections to identify this before shipment.All non-conforming material was scrapped.A search on the subassembly raw material lot found no non-conformances.A database search found no additional complaints from lot 14877280.Cook also reviewed product labeling.The product ifu,[t_flexor_rev2] ¿flexor introducer / flexor guiding sheath,¿ provides the following information to the user related to the reported failure mode: precautions ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should be move freely through the valve and sheath to avoid damage.Instructions for use sheath introduction ¿1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.¿ the information provided upon review of the dmr, dhr, ifu, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook is unable to establish a cause for this failure.The accordion of the sheath and separation at the hub could have occurred due to the attempted advancement and removal of the gore stent.Cook cannot confirm due to the exact dimensions of the stent is unknown.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RTPS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15846827
Report Number1820334-2022-01761
Device Sequence Number14731536
Product Code DYB
UDI-Device Identifier00827002130814
UDI-Public(01)00827002130814(17)250804(10)14877280
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-35-RB-RTPS-100
Device Lot Number14877280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VIATORR STENT
Patient SexUnknown